Anticonvulsant hypersensitivity syndrome (AHS) is a rare, but severe and potentially fatal, adverse reaction that occurs in patients who are treated with commonly used older anticonvulsant drugs (Phenytoin, carbamazepine and phenobarbital) and/or with some newer agents (lamotrigine). Paediatric patients are at an increased risk for the development of AHS for the higher incidence of seizure disorder in the first decade of life. Hypersensitivity reactions range from simple maculopapular skin eruptions to a severe life-threatening disorder. AHS is typically associated with the development of skin rash, fever and internal organ dysfunctions. Recent evidence suggests that AHS is the result of a chemotoxic and immunologically-mediated injury, characterized by skin and mucosal bioactivation of antiepileptic drugs and by major histocompatibility complex-dependent clonal expansion of T cells. Early recognition of AHS and withdrawal of anticonvulsant therapy are essential for a successful outcome. In vivo and vitro tests can be helpful for the diagnosis that actually depends essentially on clinical recognition. Copyright © by BIOLIFE, s.a.s.
|Titolo:||Pathogenesis and clinical approaches to anticonvulsant hypersensitivity syndrome: Current state of knowledge|
|Data di pubblicazione:||2011|
|Appare nelle tipologie:||1.1 Articolo in rivista|